MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-G20-29R-3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus medical systems corp.(omsc) for evaluation.The evaluation of the device confirmed the followings; the oil came out of the distal end.The sheath of the distal end was torn.There was a dent at the distal end of the sheath.Due to the damage to the sheath of the distal end, the ultrasound image of the endoscope was not extracted normally.Device history record review indicates that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Omsc guessed that the reported event was caused by the damage to the sheath of the distal end due to external stress.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
The customer noticed that oil came out of the distal end of the device at preparation for use.The customer was preparing the device because they were going to use it for intraluminal ultrasonography (idus).Since the patient procedure did not require idus, the device was not used.Choledochoscopy was successfully completed instead.There was no report of patient injury associated with this event.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.Correction to g3 of the initial medwatch.The aware date should be 04-aug-2020.Olympus will continue to monitor the field performance of this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key10912764
Report Number8010047-2020-09538
Device Sequence Number3216659
Product Code ITX
UDI-Device Identifier04953170078668
UDI-Public04953170078668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-G20-29R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer10/02/2022
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown